Bernoulli

  • Bernoulli
  • Volume 22, Number 3 (2016), 1572-1597.

Approximation of a stochastic wave equation in dimension three, with application to a support theorem in Hölder norm: The non-stationary case

Francisco J. Delgado-Vences and Marta Sanz-Solé

Full-text: Open access

Abstract

This paper is a continuation of (Bernoulli 20 (2014) 2169–2216) where we prove a characterization of the support in Hölder norm of the law of the solution to a stochastic wave equation with three-dimensional space variable and null initial conditions. Here, we allow for non-null initial conditions and, therefore, the solution does not possess a stationary property in space. As in (Bernoulli 20 (2014) 2169–2216), the support theorem is a consequence of an approximation result, in the convergence of probability, of a sequence of evolution equations driven by a family of regularizations of the driving noise. However, the method of the proof differs from (Bernoulli 20 (2014) 2169–2216) since arguments based on the stationarity property of the solution cannot be used.

Article information

Source
Bernoulli, Volume 22, Number 3 (2016), 1572-1597.

Dates
Received: April 2014
Revised: January 2015
First available in Project Euclid: 16 March 2016

Permanent link to this document
https://projecteuclid.org/euclid.bj/1458132992

Digital Object Identifier
doi:10.3150/15-BEJ704

Mathematical Reviews number (MathSciNet)
MR3474826

Zentralblatt MATH identifier
1343.60083

Keywords
approximating schemes stochastic wave equation support theorem

Citation

Delgado-Vences, Francisco J.; Sanz-Solé, Marta. Approximation of a stochastic wave equation in dimension three, with application to a support theorem in Hölder norm: The non-stationary case. Bernoulli 22 (2016), no. 3, 1572--1597. doi:10.3150/15-BEJ704. https://projecteuclid.org/euclid.bj/1458132992


Export citation

References

  • [1] Aida, S., Kusuoka, S. and Stroock, D. (1993). On the support of Wiener functionals. In Asymptotic Problems in Probability Theory: Wiener Functionals and Asymptotics (Sanda/Kyoto, 1990). Pitman Res. Notes Math. Ser. 284 3–34. Harlow: Longman Sci. Tech.
  • [2] Bally, V., Millet, A. and Sanz-Solé, M. (1995). Approximation and support theorem in Hölder norm for parabolic stochastic partial differential equations. Ann. Probab. 23 178–222.
  • [3] Dalang, R.C. (1999). Extending the martingale measure stochastic integral with applications to spatially homogeneous s.p.d.e.’s. Electron. J. Probab. 4 29 pp. (electronic).
  • [4] Dalang, R.C. and Quer-Sardanyons, L. (2011). Stochastic integrals for spde’s: A comparison. Expo. Math. 29 67–109.
  • [5] Dalang, R.C. and Sanz-Solé, M. (2009). Hölder–Sobolev regularity of the solution to the stochastic wave equation in dimension three. Mem. Amer. Math. Soc. 199 vi+70.
  • [6] Dalang, R.C. and Sanz-Solé, M. (2015). Hitting probabilities for systems of stochastic waves. Mem. Amer. Math. Soc. 237 v+75.
  • [7] Delgado-Vences, F.J. and Sanz-Solé, M. (2014). Approximation of a stochastic wave equation in dimension three, with application to a support theorem in Hölder norm. Bernoulli 20 2169–2216.
  • [8] Folland, G.B. (1976). Introduction to Partial Differential Equations. Princeton, NJ: Princeton Univ. Press.
  • [9] Gyöngy, I., Nualart, D. and Sanz-Solé, M. (1995). Approximation and support theorems in modulus spaces. Probab. Theory Related Fields 101 495–509.
  • [10] Khoshnevisan, D. and Xiao, Y. (2009). Harmonic analysis of additive Lévy processes. Probab. Theory Related Fields 145 459–515.
  • [11] Mattila, P. (1995). Geometry of Sets and Measures in Euclidean Spaces: Fractals and Rectifiability. Cambridge Studies in Advanced Mathematics 44. Cambridge: Cambridge Univ. Press.
  • [12] Millet, A. and Sanz-Solé, M. (1994). The support of the solution to a hyperbolic SPDE. Probab. Theory Related Fields 98 361–387.
  • [13] Millet, A. and Sanz-Solé, M. (1994). A simple proof of the support theorem for diffusion processes. In Séminaire de Probabilités, XXVIII. Lecture Notes in Math. 1583 36–48. Berlin: Springer.
  • [14] Millet, A. and Sanz-Solé, M. (2000). Approximation and support theorem for a wave equation in two space dimensions. Bernoulli 6 887–915.
  • [15] Sanz-Solé, M. and Vuillermot, P.A. (2009). Mild solutions for a class of fractional SPDEs and their sample paths. J. Evol. Equ. 9 235–265.
  • [16] Shimakura, N. (1992). Partial Differential Operators of Elliptic Type. Translations of Mathematical Monographs 99. Providence, RI: Amer. Math. Soc.
  • [17] Stroock, D.W. and Varadhan, S.R.S. (1972). On the support of diffusion processes with applications to the strong maximum principle. In Proceedings of the Sixth Berkeley Symposium on Mathematical Statistics and Probability (Univ. California, Berkeley, Calif., 1970/1971), Vol. III: Probability Theory 333–359. Berkeley, CA: Univ. California Press.